MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012582-19
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The xience skypoint referenced in is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery with occlusion and 3 areas of high grade stenosis.A balance middleweight (bmw) guide wire was used to cross the lesions in the right coronary artery and into the posterolateral branch.A 4.0x38 mm xience skypoint stent was positioned over the first 2 stenoses and deployed at 18 atmospheres (atm).There was waist seen in the middle of the stent and angiogram post stent deployment showed a perforation at the distal edge of the stent.The stent balloon was advanced and inflated to 4 atm for about 5 minutes.The leak was decreased but still present so another inflation was performed for 5 minutes.The bmw guide wire was then moved in a parallel fashion to the vein graft.At this time there was minimal extravasation of dye at the perforation site so the distal portion of the lesion was treated with a 3.5x18 mm xience skypoint stent deployed at 12 atm.Post dilatation was performed with a 4.0x12 mm balloon and the balloon was then used for the perforation site for 8 minutes.Angiogram following this showed extravasation of contrast and transthoracic echocardiogram (tte) showed persistent pericardial effusion.The 4.0x19 mm graftmaster covered stent was positioned covering the distal edge of the first stent and spaced evenly on either side and deployed at 17 atm.There was another site of perforation so a 4.0x26 mm graftmaster covered stent was implanted at 15 atm overlapping largely with the first graftmaster and extending more proximally.Angiograms showed no extravasation of contrast.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, there is no indication of a product quality issue.It was reported that the graftmaster was deployed with a maximum pressure of 17 atmospheres (atm).It should be noted in the graftmaster rapid exchange (rx), coronary stent graft system, domestic, instructions for use specifies the rated burst pressure (rbp) is 16 atm and clearly states not to exceed the rbp.In this case, it is unknown if the ifu deviation directly caused or contributed to the reported event.The reported patient effect of perforation is listed in the graftmaster rx coronary stent graft system, instructions for use, as a known patient effect that may be associated with use of a coronary stent in native coronary arteries.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined; however, the reported treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15114336
Report Number2024168-2022-08231
Device Sequence Number20302036
Product Code MAF
UDI-Device Identifier08717648176456
UDI-Public08717648176456
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012582-19
Device Catalogue Number1012582-19
Device Lot Number0112341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X18 MM XIENCE SKYPOINT STENT; 4.0X38 MM XIENCE SKYPOINT STENT; BMW GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight86 KG